Skip to content. | Skip to navigation

Personal tools

 
 
 
 

 
                 
You are here: Home / Associated publications / Belgian Journal of Zoology / Bibliographic References / Seasonal succession and spatial distribution of the zooplankton community in the reservoir of Esch-sur-Sûre (Luxembourg).

A. Dohet and L. Hoffmann-Peeters (1995)

Seasonal succession and spatial distribution of the zooplankton community in the reservoir of Esch-sur-Sûre (Luxembourg).

BELGIAN JOURNAL OF ZOOLOGY, 125(1):109-123.

During three years (1990, 1999 and 1993), the zooplankton community of the Esch-sur-Sure reservoir was investigated. A total of 75 taxa, dominated by rotifers, was observed. Zooplankton densities increased from the damsite towards the headwaters of the reservoir; they peaked in spring and at the end of summer. Despite quantitative differences, the same species succession was observed during the three years and at all the lake sampling stations. Thus the zooplankton community shifted from rotifers in early spring to small-bodied cladocerans (Bosmina spp.), and, finally, to larger cladocerans (Daphnia spp.) in early summer. Shifts in zooplankton composition have also frequently been observed in midsummer, when the cladoceran assemblage of Daphnia-Bosmina was generally replaced by a combination of Ceriodaphnia-Diaphanosoma. These species successions are discussed in relation to size-selective predation, resource limitation and interspecific competition.

COMPETITION; COMMUNITY STRUCTURE; PREDATION; RESERVOIR; SEASONAL SUCCESSION; ZOOPLANKTON
1st Benelux Congress on Zoology, LEUVEN, BELGIUM, NOV 04-05, 1994
BJZ

ISSN 2295-0451 (online version)
ISSN 0777-6279 (printed version)
impact factor 2015: 0,87.

Editor-in-Chief:
Prof. Dr. Isa Schön
Royal Belgian Institute of Natural Sciences
Vautierstraat 29
1000 Brussels, Belgium

 



1863-1903
Annales de la Société malacologique de Belgique
 
1903-1923
​Annales de la Société royale malacologique et zoologique de Belgique
 
1923-1989
Annales de la Société Royale Zoologique de Belgique
 
1989-
Belgian Journal of Zoology